View Mobile Site
  • Bookmark and Share

Ask Dr. Gott 1/24

Vitamin E prevents memory loss for reader

Text Size: Small Large Medium
Posted: January 23, 2007 4:56 p.m.
Updated: February 7, 2007 5:00 a.m.
DEAR DR. GOTT: I have taken 400 IU of vitamin E per day for the last three to four years. Awhile back, there was a report in the media saying it was dangerous to be taking vitamin E in that dosage. Dr. Tim Johnson on "Good Morning America" advised people taking it to stop. I did take his advice and stopped taking the vitamin E.
    About two to two and a half weeks after the last dose, I became very forgetful, kind of confused and at times disoriented. It took only a couple of days of this behavior to decide it must have something to do with stopping the vitamin E.
    So I resumed taking it and immediately was back to normal. I can't go back to the way I was when I stopped taking it.
    I am on a lot of other medications for chronic obstructive pulmonary disease, atrial fibrillation and high blood pressure. I'm also on oxygen 24/7 at 3 liters per minute. Your thoughts, please.
    DEAR READER: Four hundred units of vitamin E is not a dangerous dosage and appears to have improved your quality of life. Therefore, I recommend that you continue taking the vitamin under your doctor's supervision.
    To give you related information, I am sending you copies of my Health Report "Hypertension" and "Pulmonary Disease."

    DEAR DR. GOTT: I a writing in regard to the ongoing discussion in your column about psoriasis. My case is mild and not much of a problem. For me, application of Lestoil provides instant relief from itching. I also take about six capsules of powdered turmeric every day. I have to resort to Lestoil only occasionally (every few days) or when I'm under a lot of stress. Before using Lestoil and turmeric, my psoriasis situation was somewhat more aggravating than it is now. I believe if I used Lestoil faithfully every day I would not have any psoriasis symptoms.
    DEAR READER: While I am glad to learn that you have had success, I no longer recommend using Lestoil. Many readers have written in saying it did not work or worsened their psoriasis. Also, just as many readers have written in saying that Vicks VapoRub has helped them immensely with psoriasis.
    So, readers, if you have tried the Vicks, please write in with your results, both pro and con.

    DEAR DR. GOTT: I want to thank you for your column regarding Neurontin for itching and tingling problems.
    I have suffered for a year with this problem in my hands. I couldn't sleep and would be miserable all day with constant pain and tingling sensations. I went to several doctors and had several expensive tests, as well as an injection in my neck to relieve a pinched nerve. Nothing helped. Finally, I read your column and immediately asked my family doctor for a prescription. I used to stay awake all night with this burning, itching, tingling in my hands. Now I sleep the whole night. I have very little, if any, tingling throughout the day. I don't know how it works, but it sure has solved my problem. Thanks to you and your column, I finally have relief.
    DEAR READER: I'm delighted that you had success with Neurontin. Thank you for writing.
SUBSCRIBE to the Statesboro Herald print edition or online e-Edition and get EXCLUSIVE news and information online with complete access to all complete stories on statesboroherald.com. Now you'll have Soundoff, Local Birth Announcements and columnists like Jan Moore, Larry Sheehy, Kathy Bradley, John Bressler and Holli Bragg. Also, Letters to the Editor, Local Editorials and many new exclusive items will all be there just for you! And, when you're away from home, you can read the paper page by page anywhere, anytime from your computer with your subscription.

COMMENTS

SUBMIT A COMMENT

Commenting is not available.

Hot Topics

Articles
Multimedia
Blogs
 
 

Most Popular

Commenting not available.

Please wait ...